Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 6, NWS Dodge City, KS

December 13, 200713 counties in Kansas

NWS Dodge City, KS issued this snow advisory at Dec 13, 2007, 2:12 PM CST for 13 counties in Kansas. It took effect at Dec 14, 2007, 3:35 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2007, 2:12 PM CST (20:12 UTC)
In effect from
Dec 14, 2007, 3:35 AM CST
Expired
Dec 14, 2007, 11:44 AM CST
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1800 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 132012
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
212 PM CST THU DEC 13 2007

...A POWERFUL WINTER STORM WILL IMPACT SOUTHWESTERN KANSAS...

.A LARGE STORM SYSTEM WILL ORGANIZE OVER THE ROCKIES AND MOVE
INTO THE PLAINS FRIDAY INTO EARLY SATURDAY MORNING SPREADING
WIDESPREAD AREAS OF SIGNIFICANT SNOWFALL.

KSZ030-031-043-044-063-076-077-086-087-140600-
/O.NEW.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/
TREGO-ELLIS-SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...GARDEN CITY...KALVESTA...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...LIBERAL...KISMET...
MEADE...FOWLER
212 PM CST THU DEC 13 2007

...SNOW ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 AM CST
SATURDAY. 

LIGHT SNOW WILL BEGIN BY MID MORNING AND BECOME WIDESPREAD BY
NOON. THE ACCUMULATING SNOW SHOULD END BY EARLY MORNING SATURDAY. 
TOTAL STORM ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ045-046-064>066-078>080-088-140600-
/O.EXA.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/
NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-CLARK-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...ASHLAND...MINNEOLA
212 PM CST THU DEC 13 2007

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP BY LATE FRIDAY MORNING AND CONTINUE
THROUGH FRIDAY NIGHT. THERE IS THE POTENTIAL FOR SNOWFALL
ACCUMULATIONS OF 5 TO 7 INCHES IN THE WATCH AREA. NORTHEAST WINDS
WILL INCREASE TO 10 TO 20 MPH BY LATE AFTERNOON CAUSING BLOWING
AND DRIFTING OF SNOW. THE SNOW SHOULD COME TO END BY LATE FRIDAY
NIGHT INTO EARLY SATURDAY MORNING.

A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$

KSZ081-089-090-140600-
/O.CON.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/
PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
212 PM CST THU DEC 13 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP BY LATE FRIDAY MORNING AND CONTINUE
THROUGH FRIDAY NIGHT. THERE IS THE POTENTIAL FOR SNOWFALL
ACCUMULATIONS OF 5 TO 8 INCHES IN THE WATCH AREA. NORTHEAST WINDS
WILL INCREASE TO 15 TO 25 MPH BY LATE AFTERNOON CAUSING BLOWING
AND DRIFTING OF SNOW ALONG WITH REDUCED VISIBILITIES. THE SNOW
SHOULD COME TO END BY LATE FRIDAY NIGHT INTO EARLY SATURDAY
MORNING.

A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$

06/27
3 follow-up statements
000 
WWUS43 KDDC 140528
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1128 PM CST THU DEC 13 2007

...SNOW WILL DEVELOP ACROSS SOUTHWEST KANSAS ON FRIDAY...

.A STORM SYSTEM DEVELOPING OVER THE WESTERN PLATEAU AND DESERT
SOUTHWEST WILL CONTINUE TO ORGANIZE AS IT MOVES OUT INTO THE
CENTRAL AND SOUTHERN PLAINS FRIDAY AFTERNOON AND EVENING. THIS
SYSTEM WILL SPREAD SNOW ACROSS SOUTHWEST KANSAS DURING THE DAY
FRIDAY INTO FRIDAY NIGHT. 

KSZ030-031-043-044-063-076-077-086-087-141330-
/O.CON.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/
TREGO-ELLIS-SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...GARDEN CITY...KALVESTA...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...LIBERAL...KISMET...
MEADE...FOWLER
1128 PM CST THU DEC 13 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 6 AM CST
SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 6 AM CST
SATURDAY. 

LIGHT SNOW WILL BEGIN BY MID MORNING AND BECOME WIDESPREAD BY
NOON. THE ACCUMULATING SNOW SHOULD END BY EARLY MORNING SATURDAY.
TOTAL STORM ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ045-046-064>066-078>081-088>090-141330-
/O.CON.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/
NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1128 PM CST THU DEC 13 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM 10 AM CST FRIDAY
THROUGH LATE FRIDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 10 AM CST FRIDAY
THROUGH LATE FRIDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP BY MIDDAY FRIDAY AND CONTINUE THROUGH
FRIDAY NIGHT. THERE IS THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OF
5 TO 7 INCHES IN THE WATCH AREA. NORTHEAST WINDS WILL INCREASE TO
10 TO 20 MPH BY LATE AFTERNOON CAUSING BLOWING AND DRIFTING OF
SNOW. THE SNOW SHOULD COME TO END BY LATE FRIDAY NIGHT INTO EARLY
SATURDAY MORNING.

A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$

GERARD
000 
WWUS43 KDDC 140935
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
335 AM CST FRI DEC 14 2007

...SNOWSTORM BEARING DOWN ON SOUTHWEST KANSAS...

.A STRONG STORM SYSTEM IS FORECAST TO MOVE ACROSS THE PLAINS TODAY
AND TONIGHT. SNOW WILL DEVELOP AND BECOME MODERATE TO HEAVY AT
TIMES THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS SOUTH CENTRAL
KANSAS.

KSZ046-064>066-078>081-088>090-141745-
/O.UPG.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/
/O.NEW.KDDC.HS.W.0002.071214T1800Z-071215T1400Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
335 AM CST FRI DEC 14 2007

...HEAVY SNOW WARNING IN EFFECT FROM NOON TODAY TO 8 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM CST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH TONIGHT. THE
SNOW MAY LINGER INTO THE MORNING HOURS SATURDAY...ESPECIALLY IN
MEDICINE LODGE AND PRATT. SNOW ACCUMULATIONS WILL RANGE FROM 5 TO
7 INCHES. SOME BLOWING AND DRIFTING OF SNOW IS EXPECTED SATURDAY
MORNING AS WINDS INCREASE TO 15 TO 20 MPH.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

KSZ045-141745-
/O.UPG.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/
/O.EXA.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/
NESS-
INCLUDING THE CITY OF...NESS CITY
335 AM CST FRI DEC 14 2007

...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH TONIGHT. SNOW
ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ062-075-085-141745-
/O.EXA.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/
KEARNY-GRANT-STEVENS-
INCLUDING THE CITIES OF...LAKIN...DEERFIELD...ULYSSES...HUGOTON...
MOSCOW
335 AM CST FRI DEC 14 2007

...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
SATURDAY. 

SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH LATE TONIGHT. SNOW
ACCUMULATIONS WILL RANGE FROM 2 TO 3 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ030-031-043-044-063-076-077-086-087-141745-
/O.CON.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/
TREGO-ELLIS-SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...GARDEN CITY...KALVESTA...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...LIBERAL...KISMET...
MEADE...FOWLER
335 AM CST FRI DEC 14 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 AM CST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
CST SATURDAY. 

SNOW WILL DEVELOP BY MID TO LATE MORNING AND CONTINUE THROUGH TONIGHT.
SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDDC 141744
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1144 AM CST FRI DEC 14 2007

...MAJOR WINTER STORM TO AFFECT WESTERN KANSAS TODAY AND TONIGHT...

.A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS LATER
TODAY. AS THE SYSTEM APPROACHES, WARM AND MOIST ADVECTION WILL
LIFT UP AND OVER THE COLD AIR AND PRODUCE WIDESPEAD SNOW OVER
SOUTHWEST KANSAS. SOME SLEET MAY MIX IN BRIEFLY TODAY NEAR THE
OKLAHOMA BORDER BEFORE CHANGING OVER TO SNOW. THE SNOW WILL TAPER
OFF FROM WEST TO EAST TONIGHT.

KSZ046-064>066-078>081-088>090-150145-
/O.CAN.KDDC.HS.W.0002.071214T1800Z-071215T1400Z/
/O.NEW.KDDC.WS.W.0003.071214T1744Z-071215T1200Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1144 AM CST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...
...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE
HEAVY SNOW WARNING HAS BEEN CANCELLED. 

SNOW WILL CONTINUE TO DEVELOP AND EXPAND IN COVERAGE AS THE DAY
CONTINUES AND WILL CONTINUE INTO THE NIGHT. AREAS OF SLEET WILL
OCCUR THROUGH AROUND 2 PM DOWN NEAR THE OKLAHOMA BORDER BEFORE
CHANGING OVER TO ALL SNOW. RIGHT NOW IT APPEARS THE HEAVIEST
ACCUMULATIONS OF SNOW IN THE 5 TO 8 INCH RANGE WILL FALL ALONG AND
CLOSE TO A MEADE TO DODGE CITY TO LARNED TO HAYS LINE. THE SNOW
MAY LINGER INTO THE MORNING HOURS SATURDAY...ESPECIALLY IN
MEDICINE LODGE AND PRATT. SOME BLOWING AND DRIFTING OF SNOW IS
EXPECTED LATER TODAY AND TONIGHT AS WINDS SHIFT OUT OF THE NORTH
AND INCREASE INTO THE 20 TO 30 MPH RANGE.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ030-043-044-062-063-075-076-085-150145-
/O.CAN.KDDC.SN.Y.0006.000000T0000Z-071215T1200Z/
/O.NEW.KDDC.WW.Y.0008.071214T1744Z-071215T0900Z/
TREGO-SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...ULYSSES...SUBLETTE...SATANTA...HUGOTON...MOSCOW
1144 AM CST FRI DEC 14 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY.
THE SNOW ADVISORY HAS BEEN CANCELLED. 

SNOW WILL CONTINUE TO DEVELOP AND INCREASE IN COVERAGE THROUGH THE
REMAINDER OF THE DAY AND WILL CONTINUE INTO THE EARLY EVENING. SNOW
ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES.

A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN
INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN
TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...
AND USE CAUTION WHILE DRIVING.

$$

KSZ031-045-077-086-087-150145-
/O.UPG.KDDC.SN.Y.0006.000000T0000Z-071215T1200Z/
/O.NEW.KDDC.WS.W.0003.071214T1744Z-071215T1200Z/
ELLIS-NESS-GRAY-SEWARD-MEADE-
INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY...CIMARRON...
MONTEZUMA...LIBERAL...KISMET...MEADE...FOWLER
1144 AM CST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE TO DEVELOP AND EXPAND IN COVERAGE AS THE DAY
CONTINUES AND WILL CONTINUE INTO THE NIGHT. RIGHT NOW IT APPEARS
THE HEAVIEST ACCUMULATIONS OF SNOW IN THE 5 TO 8 INCH RANGE WILL
FALL ALONG AND CLOSE TO A MEADE TO DODGE CITY TO LARNED TO HAYS
LINE. THE SNOW MAY LINGER INTO THE MORNING HOURS SATURDAY...ESPECIALLY
IN THE HAYS AND LARNED AREAS. SOME BLOWING AND DRIFTING OF SNOW IS
EXPECTED LATER TODAY AND TONIGHT AS WINDS SHIFT OUT OF THE NORTH
AND INCREASE INTO THE 20 TO 30 MPH RANGE.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ061-074-084-150145-
/O.NEW.KDDC.WW.Y.0008.071214T1744Z-071215T0900Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
1144 AM CST FRI DEC 14 2007 /1044 AM MST FRI DEC 14 2007/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST /2 AM MST/
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST /2 AM MST/
SATURDAY. 

SOME LIGHT TO MODERATE SNOW WILL CONTINUE TO DEVELOP AND INCREASE
IN COVERAGE AS THE DAY CONTINUES. SNOW ACCUMULATION OF 1 TO 3
INCHES CAN BE EXPECTED BEFORE THE SNOW TAPERS OFF THIS EVENING.

A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN
INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN
TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...
AND USE CAUTION WHILE DRIVING.

$$

LACY

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Dec 13, 3:58 AM CST, 10 hours 14 minutes earlier.

Area forecast discussion, Dec 13, 3:58 AM CST, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
358 AM CST THU DEC 13 2007

.DISCUSSION...

DAYS 1-2...

A WEAK COLD FRONT WILL PASS THROUGH SOUTHERN KANSAS THIS MORNING.
THIS WILL SCOUR OUT THE LOW LEVEL MOISTURE, LEAVING MOSTLY SUNNY
SKIES FOR TODAY. A SHORTWAVE TROUGH CURRENTLY OVER BRITISH COLUMBIA
WILL DROP SSE INTO THE 4-CORNERS REGION BY FRIDAY MORNING. STRONG
DEVELOPMENTAL HEIGHT FALLS WILL OCCUR OVER CO/NM. ANOTHER
SHORTWAVE TROUGH WILL MOVE EAST AND MERGE WITH THIS SYSTEM. THE
NET RESULT WILL BE A STRONGLY AMPLIFYING UPPER TROUGH APPROACHING
THE HIGH PLAINS BY FRIDAY MORNING. LOW LEVEL MOISTURE IN SOUTH
TEXAS IS POISED TO MAKE A RAPID RETURN. A WARM ADVOCATION PATTERN
WILL DEVELOP BY EARLY FRIDAY AS THIS MOISTURE OVERRUNS THE COOL
LOW LEVEL AIR.

THE UK MET AND CANADIAN ARE A BIT STRONGER AND SLOWER WITH THIS SYSTEM
THAN THE EMF/GS. FOR NOW WE WILL KEEP A GS STYLE SOLUTION. THE
NAM/RF IS NOT DEEP ENOUGH WITH THE UPPER SYSTEM AND WAS IGNORED.

ONLY SLIGHT TWEAKS WERE MADE TO THE FORECAST SPECIFICS. THE HIGHEST
SNOW ACCUMULATIONS SHOULD BE IN OUR SE COUNTIES WHERE A LONGER
DURATION OF SNOW IS ANTICIPATED. THEREFORE, A WINTER STORM WATCH WAS
HOISTED FOR BARBER, PRATT AND COMANCHE COUNTIES.

TODAYS WARM UP MAY BE TEMPERED BY THE ICE COVER FROM CIMARRON EAST.
SOME RADIATIONAL COOLING WILL ALLOW FOR FAIRLY CHILLY MINS TONIGHT.
TEMPERATURES FRIDAY WILL BE HELD DOWN BY CLOUD COVER AND SNOW.

DAYS 3-7...

MAIN FORECAST ISSUE WILL BE TEMPERATURES SATURDAY AND SUNDAY GIVEN
POTENTIAL FOR SNOW COVER. STORM WILL BE WINDING DOWN ACROSS WESTERN
KANSAS BY THE START OF THE WEEKEND. HIGH PRESSURE WILL MOVE
SOUTHEAST ACROSS THE ROCKIES AND ACROSS KANSAS BY EVENING. SKIES
WILL START CLEARING DURING THE DAY. BY THE OVERNIGHT PERIOD,
TEMPERATURES WILL PLUMMET ASSUMING THERE WILL BE SOME SNOW ON THE
GROUND WITH LIGHT WINDS. NO HUGE CHANGES ARE EXPECTED THROUGH THE
REMAINDER OF THE WEEKEND. HIGH PRESSURE WILL CONTINUE TO DOMINATE.
A GRADUAL WARMUP WILL BE IN STORE FOR THE CWA TO START THE WORKWEEK.
A LEE TROUGH WILL DEVELOP BRINGING DOWNSLOPE CONDITIONS TO WESTERN
KANSAS. H85 AND H7 TEMPERATURES MANAGE TO WARM ABOVE 0C BY EVENING
ACROSS THE WEST. TEMPERATURES WILL BE WARM (AROUND 50F) NEAR THE
CO/KS BORDER. FURTHER EAST, SHOULD CONTINUE TO SEE SLIGHTLY COOLER
READINGS (LOWER 40S) GIVEN EXPECTED SNOW COVER AND COOLER
TEMPERATURES ALOFT. OTHER THAN POTENTIAL SNOW COVER CAUSING A
TEMPERATURE ISSUE, NO OTHER REAL PROBLEMS THROUGH DAY 7. MODELS
ARE HINTING AT ANOTHER STORM SYSTEM DEVELOPING BY THE END OF
EXTENDED PERIOD ACROSS THE SOUTHWESTERN CONUS. THE TIMING WILL BE
VERY IMPORTANT AS PRESENT INDICATIONS WOULD GIVE THE PLAINS A
STORM OVER THE HOLIDAY TRAVEL SEASON.

&&

.AVIATION...

A NARROW BAND OF IFR CEILINGS CONTINUE TO SLOWLY MOVE ACROSS THE
SITES THIS MORNING. CEILINGS AND VISIBILITIES WILL INCREASE JUST
AFTER SUNRISE THIS MORNING. SURFACE HIGH PRESSURE WILL BUILD ACROSS
THE SITES TODAY. VFR CONDITIONS WILL RETURN TO THE SITES BY MID
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  36  19  28  16 /   0   0  70  70
GCK  36  20  27  15 /   0   0  70  60
EHA  38  22  28  17 /   0   0  70  50
LBL  38  22  28  17 /   0   0  70  60
HYS  35  19  27  16 /   0   0  70  70
P28  39  23  30  19 /   0   0  70  80

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR KSZ081-089-090.

&&

FN24/30
Hazardous weather outlook, Dec 13, 4:58 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
458 AM CST THU DEC 13 2007

KSZ030-031-043>046-061>066-074>080-084>088-141100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
458 AM CST THU DEC 13 2007 /358 AM MST THU DEC 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW IS EXPECTED FRIDAY AND FRIDAY NIGHT. ACCUMULATIONS OF
2 TO 5 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ081-089-090-141100-
PRATT-COMANCHE-BARBER-
458 AM CST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FOR FRIDAY AND FRIDAY NIGHT. SNOW
IS EXPECTED FRIDAY AND FRIDAY NIGHT. SNOW ACCUMULATIONS MAY EXCEED
6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:09 AM CSTWinter Storm WatchDDCBarber, Clark, Comanche, Edwards, Ford, Hodgeman and 6 more24 hr

Nearby

Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.